Skip to main content

Infinite quantum graphs


Infinite quantum graphs with δ-interactions at vertices are studied without any assumptions on the lengths of edges of the underlying metric graphs. A connection between spectral properties of a quantum graph and a certain discrete Laplacian given on a graph with infinitely many vertices and edges is established. In particular, it is shown that these operators are self-adjoint, lower semibounded, nonnegative, discrete, etc. only simultaneously.

This is a preview of subscription content, access via your institution.


  1. G. Berkolaiko and P. Kuchment, Introduction to Quantum Graphs (Am. Math. Soc., Providence, R.I., 2013).

    MATH  Google Scholar 

  2. J. Brüning, V. Geyler, and K. Pankrashkin, Rev. Math. Phys. 20, 1–70 (2008).

    MathSciNet  Article  Google Scholar 

  3. V. A. Derkach and M. M. Malamud, J. Funct. Anal. 95, 1–95 (1991).

    MathSciNet  Article  Google Scholar 

  4. P. Exner, Ann. Inst. H. Poincaré 66, 359–371 (1997).

    Google Scholar 

  5. P. Exner, J. P. Keating, P. Kuchment, T. Sunada, and A. Teplyaev, Analysis on Graphs and Its Applications (Am. Math. Soc., Providence R.I., 2008).

    Book  MATH  Google Scholar 

  6. R. Frank, E. Lieb, and R. Seiringer, in 16th International Congress on Mathematical Physics (World Sci., Hackensack, N.J., 2010), pp. 523–535.

    Book  Google Scholar 

  7. M. Fukushima, Y. Oshima, and M. Takeda, Dirichlet Forms and Symmetric Markov Processes (De Gryuter, New York, 2011).

    MATH  Google Scholar 

  8. M. Keller and D. Lenz, J. Reine Angew. Math. 666, 189–223 (2012).

    MathSciNet  Google Scholar 

  9. D. Lenz, C. Schubert, and I. Veselic, Math. Nachr. 287, 962–979 (2014).

    MathSciNet  Article  Google Scholar 

  10. K. Pankrashkin, J. Funct. Anal. 265, 2910–2936 (2013).

    MathSciNet  Article  Google Scholar 

  11. D. Levin and M. Solomyak, J. Anal. Math. 71, 173–193 (1997).

    MathSciNet  Article  Google Scholar 

  12. G. V. Rozenblyum and M. Z. Solomyak, Funct. Anal. Appl. 44 (4), 259–269 (2010).

    MathSciNet  Article  Google Scholar 

  13. A. S. Kostenko and M. M. Malamud, J. Differ. Equations 249, 253–304 (2010).

    Article  Google Scholar 

  14. M. Malamud and H. Neidhardt, J. Differ. Equations 252, 5875–5922 (2012).

    Article  Google Scholar 

  15. A. S. Kostenko, M. M. Malamud, and D. D. Natyagailo, Mat. Zametki 100, 53–70 (2016).

    Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to A. S. Kostenko.

Additional information

Original Russian Text © A.S. Kostenko, M.M. Malamud, H. Neidhardt, P. Exner, 2017, published in Doklady Akademii Nauk, 2017, Vol. 472, No. 3, pp. 253–258.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Kostenko, A.S., Malamud, M.M., Neidhardt, H. et al. Infinite quantum graphs. Dokl. Math. 95, 31–36 (2017).

Download citation

  • Received:

  • Published:

  • Issue Date:

  • DOI: